MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABG-PROVENT BLOOD COLLECTION; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX ABG-PROVENT BLOOD COLLECTION; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number G1460J
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that with the device blood leakage occurred during patient use.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
B3.Date of event: month and year of event have been provided, but day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H3 and h6.Codes: updated.Device evaluation: received for investigation: one used and decontaminated 3ml provent syringe.The component was loose within a bag.No original packaging was present.Visual inspection of the returned syringe revealed that the filter was missing from the device, thus complaint.As the sample provided was not in the original sealed package and had been used, it could not be stated with any confidence at what point the filter was missing from the plunger tip.A missing filter will likely result in leakage.The root cause is unknown.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
PORTEX ABG-PROVENT BLOOD COLLECTION
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20387602
Report Number1217052-2024-00123
Device Sequence Number17760582
Product Code JKA
UDI-Device Identifier00351688060146
UDI-Public(01)00351688060146(17)270226(10)4467207
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG1460J
Device Lot Number4467207
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown